Pulmonary infectious complications associated with anti-TNFα therapy (infliximab) for rheumatoid arthritis

Kazuyoshi Imaizumi, Mihoko Sugishita, Miho Usui, Tsutomu Kawabe, Naozumi Hashimoto, Yoshinori Hasegawa

Research output: Contribution to journalArticle

22 Citations (Scopus)

Abstract

Two patients with rheumatoid arthritis (RA) that developed serious infectious complications following anti-TNFα therapy (infliximab) are reported. Patient 1 developed tuberculosis with high fever, refractory diarrhea and mediastinal lymphadenopathy. Trans-bronchial needle biopsy was useful to confirm the diagnosis. Patient 2 showed sudden onset of dyspnea with diffuse bilateral lung infiltration caused by pneumocystis jiroveci pneumonia and the diagnosis was confirmed by broncho-alveolar lavage. Physicians should be alerted to infectious complications with atypical presentation and rapid progression in infliximab-treated patients. Invasive diagnostic procedures including fiber-optic bronchoscopy may be necessary early in the course for such cases.

Original languageEnglish
Pages (from-to)685-688
Number of pages4
JournalInternal Medicine
Volume45
Issue number10
DOIs
Publication statusPublished - 15-06-2006
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Internal Medicine

Fingerprint Dive into the research topics of 'Pulmonary infectious complications associated with anti-TNFα therapy (infliximab) for rheumatoid arthritis'. Together they form a unique fingerprint.

  • Cite this